×

Breathers of discrete one-dimensional nonlinear Schrödinger equations in inhomogeneous media. (English) Zbl 1420.35362

Summary: This paper is concerned with the breathers of discrete one-dimensional nonlinear Schrödinger equations in inhomogeneous media. By using a constrained minimization approach known as the Nehari variational principle or the Nehari manifold approach, we obtain the existence of nontrivial breathers.

MSC:

35Q55 NLS equations (nonlinear Schrödinger equations)
37K60 Lattice dynamics; integrable lattice equations
35C08 Soliton solutions
49Q99 Manifolds and measure-geometric topics
PDF BibTeX XML Cite
Full Text: DOI Euclid

References:

[1] V. Banica and L. I. Ignat, Dispersion for the Schrödinger equation on networks, J. Math. Phys. 52 (2011), no. 8, 083703, 14 pp. · Zbl 1272.81079
[2] T. Brugarino and M. Sciacca, Integrability of an inhomogeneous nonlinear Schrödinger equation in Bose-Einstein condensates and fiber optics, J. Math. Phys. 51 (2010), no. 9, 093503, 18 pp. · Zbl 1309.35127
[3] X. Chen, J.-S. Guo and C.-C. Wu, Traveling waves in discrete periodic media for bistable dynamics, Arch. Ration. Mech. Anal. 189 (2008), no. 2, 189–236. · Zbl 1152.37033
[4] J. B. Conway, A Course in Functional Analysis, Graduate Texts in Mathematics 96, Springer-Verlag, New York, 1985. · Zbl 0558.46001
[5] H. S. Eisenberg, Y. Silberberg, R. Morandotti, A. R. Boyd and J. S. Aitchison, Discrete spatial optical solitons in waveguide arrays, Phys. Rev. Lett. 81 (1998), no. 16, 3383–3386.
[6] P. Gérard, Nonlinear Schrödinger equations in inhomogeneous media: wellposedness and illposedness of the Cauchy problem, International Congress of Mathematicians, Vol. III, 157–182, Eur. Math. Soc., Zürich, 2006.
[7] J. Ginibre and G. Velo, On a class of nonlinear Schrödinger equations, J. Funct. Anal. 32 (1979), no. 1, 1–71.
[8] N. I. Karachalios, A remark on the existence of breather solutions for the discrete nonlinear Schrödinger equation in infinite lattices: the case of site-dependent anharmonic parameters, Proc. Edinb. Math. Soc. (2) 49 (2006), no. 1, 115–129. · Zbl 1134.37363
[9] N. I. Karachalios and A. N. Yannacopoulos, Global existence and compact attractors for the discrete nonlinear Schrödinger equation, J. Differential Equations 217 (2005), no. 1, 88–123.
[10] J. Li and F. Chen, Breather solutions of a generalized nonlinear Schrödinger system, Internat. J. Bifur. Chaos Appl. Sci. Engrg. 25 (2015), no. 8, 1550105, 16 pp. · Zbl 1321.35008
[11] T. Pertsch, U. Peschel and F. Lederer, Discrete solitons in inhomogeneous waveguide arrays, Chaos 13 (2003), no. 2, 744–753.
[12] C. Sulem and P.-L. Sulem, The Nonlinear Schrödinger Equation: Self-focusing and wave collapse, Applied Mathematical Sciences 139, Springer-Verlag, New York, 1999.
[13] G. Teschl, Jacobi Operators and Completely Integrable Nonlinear Lattices, Mathematical Surveys and Monographs 72, American Mathematical Society, Providence, RI, 2000. · Zbl 1056.39029
[14] G. Zhang, Breather solutions of the discrete nonlinear Schrödinger equations with unbounded potentials, J. Math. Phys. 50 (2009), no. 1, 013505, 12 pp. · Zbl 1200.37072
[15] ——–, Breather solutions of the discrete nonlinear Schrödinger equations with sign changing nonlinearity, J. Math. Phys. 52 (2011), no. 4, 043516, 11 pp. · Zbl 1316.35270
[16] Z. Zhou and D. Ma, Multiplicity results of breathers for the discrete nonlinear Schrödinger equations with unbounded potentials, Sci. China Math. 58 (2015), no. 4, 781–790. · Zbl 1328.39011
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.